|KS follow up question
May 28, 2006
I read your recent response to an individual who had just been tested positive only after having been diagnosed with KS. I was wondering if I could get some clarification on some things.
History: I was diagnosed with HIV in 06/91. I chose to be proactive about this and go on meds right away to increase my chances of survival. Most recently my viral load has been undetectable and my T-cells have been between 400 & 700. This was the case in 11/03 when i was diagnosed with KS. My doctors did not expect it to be KS as my numbers were too good and the leisions did not look typical, however the biopsy came back positive for KS.
I went on chemo (Doxil) in 05/04 after a "wait and see" period in which we were hoping my imune systmem would take care of the KS. I was on the chemo for six months and the leisions became flat but remained. I was told that this would simply be reocurring and something to watch.
A short time later I changed doctors and all was fine until 12/05 when the leisions became raised again. I had scans done and the only leisions i seem to have are topical and not internal. My new doctor put me on chemo (Taxal?) for three difficult months after which time the liesions were flat again.
This second doctor has since left the clinic and i am now on to my third doctor. Now only two months after finishing chemo the leisions are raised again and I have a couple new leisions. This new doctor is wanting to do the "wait and see" method again and after a very difficult time with my last chemotherapy I am inclined to let him and yet worried that I am not doing anything when the "wait and see" method did not work last time.
Given all this lengthy information, I just want to verify that this is something that is in fact "reocurring" as it did not appear that way in your response to the question mentioned at the beginning of this message. Also, are there any other alternatives to treating the KS other than chemo?
| Response from Dr. Holodniy
Yes, we clearly see several scenarios in play: 1) disappearance with HIV treatment; 2) No disappearance while on HIV treatment, but disappearance with additional chemotherapy; 3)On HIV treatment and reappearence after resolution with chemo; or 4) reduction but not complete disappearance after several rounds of chemotherapy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Balls After Giving A Bj Sign Of HIV AIDS
- Painful Red Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Painful Urination After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Penis Discharge After Vaginal Sex Condom Broke Worried I Have HIV
- Swollen Lymph Nodes After Hole In Condom Worried I Have HIV
- White Discharge After Touching Period Blood Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.